Jump to content
CrazyBoards.org

forgetting things?


Recommended Posts

I forget things all the time. Like you said, I will stop right in the middle of a sentence and forget what I was saying, or I'll get mad and forget why. Everybody has the experience of walking into a room only to forget what you were going to do, but I do that nearly everytime I go into another room. It's very frustrating.

From what I gather, I'm in a mixed state and have been for months. A few months ago is when the forgetting started getting extreme. I attribute it to depression while my mind is busy racing.

Link to comment
Share on other sites

Yeah, I have that all the time anyway but it gets really bad when my moods get all wonky. The last time I was all flighty and could barely even drive. I was triple checking myself because I would go into a room and forget what I wanted, walk away and figure it will come back. It would come back and I'd forget again. It was maddening.

Link to comment
Share on other sites

You are titrating up on lamotrigine so it is not surprising that you would experience some of this. Once you get at your target dosage and stay there for a while, I believe a lot of this will clear up.

What I really want to say is that lamotrigine can cause cognitive difficulties, more so in some people than in others, and this side effect often goes away with time.

Link to comment
Share on other sites

i find myself forgetting things. not things like appointments, birthdays, picking up the small person from where ever, but rather what i was going to say, or what i was just thinking.

sometimes when i talk i forget what i was going to say. "oh yeah, you know, we should..." and then i have no idea what it was that i was thinking that we should do.

yesterday i found myself crying. but i didn't know why. i'm sure it was something that i thought about but by the time i realized it was crying about it, (maybe only max 2 or 3 minutes later) i couldn't remember what it was that i was thinking about. i was 5 or 6 or 7 thoughts down the road.

is it my BP? is it my meds? or is it just me losing my short term memory?

You can't really be positive with something like this.

Yes, Lamictal can cause some people to have slight cognitive difficulties as a side effect. But that doesn't explain the crying.

An alternative possibility is that this has nothing to do with meds at all. Are you maybe particularly stressed lately? Stress can cause all of the symptoms you mentioned. Do you have a therapist you can talk to?

About the crying and not remembering why (which could also be from stress) - not always do we have to have a concrete reason to cry. Sometimes we just have so many emotions building up inside that at some point we break down a little. It isn't necessarily bad; it isn't a sign of weakness. You just probably have a lot on your mind.

Link to comment
Share on other sites

Guest Vapourware

Yes, there's probably a lot of factors involved in why OP is forgetting more often than usual. Instability of moods, Lamictal, stress, anxiety...and I'm sure there are more reasons.

Personally, I've noticed that my memory has not been quite the same since my last major episode. Somewhere along the line, I suspect I blew a few fuses out. My memory has improved from when I was episodic, but it certainly hasn't been quite the same. I do find times when I suddenly forget terms and words, and it's frustrating.

Link to comment
Share on other sites

Many psychiatric meds affect memory. I often forget what I'm saying in the middle of a sentence. A few weeks ago I walked out of a restaurant without paying the bill, didn''t realize it until the next day I went back and got a double bill. *Embarassing*.

Link to comment
Share on other sites

Lamictal definitely messes with my memory. Also, titrating up and tapering down on it does seem to be a bit destabilizing for some people, at dosages under about 150-200mg. so there's that too.

Do you mean between 150-200mg? I'm at 150 and I still have the memory gappage. I've been meaning to ask the pdoc coming up about it.

Link to comment
Share on other sites

I've had memory issues ever since I was diagnosed in February and started taking lithium, although my pdoc insists that's not a lithium side effect. Rather, he says the depression and depressed side of my mixed episodes are more likely the cause of my memory issues. I'm still six of one, half a dozen of the other about the whole thing and I've had untreated bipolar illness since my late teens (I'm now 39), so I'm willing to give it all a lot more time to settle out. I understand being so discombobulated by memory issues, though. It's kind of disturbing sometimes.

Motoko

Link to comment
Share on other sites

Topamax really screwed with my memory, but I've never really gained it back after stopping it over a year ago. I suspect that I've had one too many mood episodes and fried a few too many brain cells. Most of my past up until the last 5 years ago is pretty much whisps of memories, and I also have ST memory issues as well ("Mom, you said I could play the Xbox after lunch.")

Personally, I believe it was the main reason I was approved for SSDI relatively quickly. It was truly painful trying to answer memory-related questions for the psychiatrist for the SSA.

Link to comment
Share on other sites

Lamictal definitely messes with my memory. Also, titrating up and tapering down on it does seem to be a bit destabilizing for some people, at dosages under about 150-200mg. so there's that too.

Do you mean between 150-200mg? I'm at 150 and I still have the memory gappage. I've been meaning to ask the pdoc coming up about it.

JBQ, it is really, really different for each person, unfortunately. Lamictal is weird, because sometimes people who do terribly on low doses do well on higher doses, and vice versa. So far, I have been pushing it up about once ever 9 mo. or so, and have not run into difficulty. But I still have a ways to go before I max out, maybe the next time I need to raise it, it will blow up in my face.

Definitely talk to your pdoc about it.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...